Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking antidepressants. Having low sex drive. Will it be safe to take viagra?

User rating for this question
Very Good
Answered by

Sexologist
Practicing since : 1999
Answered : 127 Questions
Question
hello doctor i have low sex drive problem it happened as i took antidepressants now i have difficulty achieving orgasm and also it takes much time to get orgasm and orgasm is unjoyfull also i wanted to take viagra i have left antidepressants what you suggest for me.
Posted Sat, 1 Sep 2012 in Sexual Problems
 
 
Answered by Dr. A. CHAKRAVARTHY 29 hours later
Hi there,

Male Sexual drive (Libido) can be decreased by
1. Decreased hormone (Testosterone) level
2. Certain Medications (Anti hypertensives, Anti Depressants)
3. Stress
4. Any health problems.
5. Relationship issues

Viagra (Tab Sildenafil) is a prescription medicine which is given for erectile dysfunction and not for decreased desire.

The pleasure of orgasm depends on so many factors.

If you stopped taking Antidepressants based on your physician's advice, you can regain your libido by taking food supplements containing L - Arginine (Cap Nano Leo in India)

Hope I gave you an idea about your problem. I am available for follow up.

regards

Dr A XXXXXXX
Consultant In Reproductive & Sexual Medicine / Sexologist
Thiruvananthapuram, Kerala, Republic of India
Life Member,
International Association of Sexual Medicine,
Indian Medical Association,
International AIDS Society, ‘
Indian Association for Sexology,
World Association for Sexual Health,
Association of Sexuality Educators, Counsellors & Therapists ,
Council of Sex Education and Parenthood International
Above answer was peer-reviewed by
 
Follow-up: Taking antidepressants. Having low sex drive. Will it be safe to take viagra? 5 days later
hello doctor i am in pakistan where can i buy this food suplement from and also please can you name that any kind of suplement or can you supply me this supplement.

and how much time it will take to regain my health.
i had eritcle dysnfuction i think i dont know what you are thinking for decreased desire my sex is not pleasureable and i dont have an agressive aproach towards sex with low and my penis doesnot is quite strong when i have strong feelings for sex and i feel like that it is more down or to be more up i have to put very much effor to gain the orgasm and orgasm is the last point and the orgasm is not that satisfactory as it should be.
 
 
Answered by Dr. A. CHAKRAVARTHY 25 hours later
Hi

Erectile dysfunction can occur due to psychological or physical or both factors.

Since you were using anti depressents, it can cause decrease in libido as well as orgasmic problems. Performance anxiety is another factor for causing erectile dysfunction.

I would suggest the following:

1. Involve yourself in anti stress activities like meditation, yoga and pranayama.

2. If these do not help, you can take Phosphodiesterase inhibitors like tadalafil can boost your confidence for erectile dysfunction. These are prescription drugs and I would suggest you see your physician for the same.

3. Sex Therapy: Sex Therapy is an effective method of desensitizing fear or performance anxiety. Sex Therapy can be provided by a Sexual Medicine consultant or Sex Therapist. Consider visiting at your location.

The food supplement (L-Arginine - Brand Name - Cap Nano Leo) which I suggested is for increasing your desire for sex.

I hope I have addressed your concerns in detail. Still, I would be available for follow ups.

Wish you healthy sexual life

regards

Dr A XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor